Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What is the treatment for drug induced psychotic episodes ?

Male 20 years old adverse reaction to an antibiotic Not previously allergic to antibiotics. Psychotic episodes , pupil dilation , headaches, hallucinations. The patient is actually my son who is currently in the mental health ward of the hospital. The Doctors there have never dealt with a drug reaction like this before and currently do not have any answers. He is taking seroquil twice a day and that has helped somewhat but his pupils are almost always dilated, he acts like he has just taken amphetamines and his brain races. Do you think his brain chemistry may have been altered or his neurotransmitters affected by this reaction? If so what could be a possible treatment?
Thu, 12 Jan 2012
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics ,   ,  
ENT Specialist 's  Response
hello
welcome to healtyh care magic
its not too common to have such adverse reaction from anti biotics but in medicine we cant decline also any thing
i think u should consult some physician
I find this answer helpful
  User's Response
Hi Logan Belding

Welcome to HealthcareMagic.

It is rare to have psychiatric manifestation as an adverse reaction to antibiotic.I would like to know which antibiotic he took and after how long did these symptoms start. With that information , i hope we could find an answer for your son.
Was he on any previous medication or a drug ? Because these could be withdrawal symptoms of some drug.
Post few more details as a comment to this post.

Take care.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

my mom age 68 diagnosed for pulmonary edema , hypoxia got treated at hospital . was given anti depression drugs , duolin, budecort nebulizer and wysolene20mg , 2 days after discharge resulted in severe vomiting , after 10 days her sodium level was 106 , was admitted to hospital again and IV for sodium given and at level 122 was shifted to ward , the same night she had 2 episode of seizure, Eptoin was given , , within 20 days drug induced hepatitis was diagnosed with liver enzymes deranged , and jaundice and ammonia level 242. , now after one month she is recovering ( eptoin 300 , raciper , pantoacid discontinued ) Current medicines since one month,- Hepagard /Hepamerz 5mg TDS ,Nusam 400 BD , Wysolone 40mg BD ,Linid 600 for UTI, NutrolinB, BD, UDIHEP 450 BD ,Levitiracetamtab usp 1 gm BD, Levolin nebulizer TDS ,Budecort BD What are the side effects of current medicines

doctor1 MD

Hello Doctor, I was recently hospitalized for major depression with psychosis for the first time in my very long (and seemingly hopeless) battle with depression/psychotic depression, anxiety and panic attacks. I was released on Friday 5/15/2015. In addition to changing the times and dosages of the medications my regular Psychiatrist had me currently taking (5mg Klonopin (to 2.5mg), 200mg Lamotrigine (to 300mg), 250mg Nuvigil, 120mg DULoxetine (to 60mg) and most recently ?mg Seroquel XR), the Doctor in charge of my care removed Nuvigil from my regime, changed Seroquel XR to 200mg QUEtiapine Fumarate and added (PRN) 25mg hydroxazine several times a day as needed. I also take otc (PRN) 600mg Motrin and 150mg Tylenol for my constant RA and OA pain. Upon my discharge I was given prescriptions for all of the medications except for the hydroxizine and now I am having a constant amount of mid-level anxiety with some pretty intense episodes. The hydroxizine seemed to help alot with the anxiety and I felt much better and calm in general without feeling drowsy even though I still had/have rapid mood swings, and at the same time my body is trying to adjust to the new regime to level out which has yet to happen :( But is it a safe medication to take on a regular basis? The nurse told me I could buy any antihistimine otc and it would do the same thing so I bought Unisom Sleep Tabs (25mg Doxylalmine) because I can t take diphenhydromine as it has always made me jittery and more anxious and now I ve found that the Doxylamine makes me sleepy and gives me a headache. I don t know what to do but I have to do something as the anxiety isn t subsiding at all. I always feel like I m over-reacting and don t want anyone to think I m drug-seeking because I m not but I don t know whether to ride it out a few more days until I see my regular Dr. but the longer I m anxious, the worse it gets. I feel like I ve been spinning my wheels for way too long. Should I call the Dr. that was in charge of my meds in the hospital or my regular Psychiatrist? Is hydroxizine safe to take with all of my other medications? Any input, advise or opinion would be greatly and sincerely appreciated. Thank You, Priscilla

Recent questions on  Pupillary response

doctor1 MD

I am wondering when checking someone who has macular degeneration , would they have the proper response as the other eye to light when checking PEARL

doctor1 MD

Last Thursday as I was watering the lawn I tripped over the hose and fell backwards. I went over two sets of our pavers and landed on my back. I am pretty bruised up but my concern is, my equalibrium has been a concern. When I walk I seem to veer...

doctor1 MD

Hello doctor, I am getting since last week this very weird headache that only comes when I cough or bend down. However, it has improved considerably since last monday, when the pain was unbearable when bending over. There are times of the day that it doesn t hurt at all. After coughing too much and bending down over and over and over, it starts aching a little more. I also feel a very weak tension headache when not bending over, coughing, or straining, but it is on rare occasions and can be ignored easily. Lastly, my face has been tingling (It doesn t fall asleep, though, never) and I have been having very minor muscle twitches that end when I move, but I have experienced this since I was born. My pupillary response is normal, since the pupil becomes smaller when hit directly by light.

doctor1 MD

doctor my eyes are not able to open in light and if i try to open i show only white colour for some times after that i can see but if i blink my eyes again same procedur will repeat. And i also not able to see in any light .At home i can see but my eyes blink so much and when i go out side it open little bit i put up netra sudreshan eye drops every day but still no change can u suggest any other medicine.

doctor1 MD

Hi, my one month old baby feel from bed last evening. She cried for 1 minute but then was ok. Her behaviour and limbs everything seems normal. No external injury on head. I checked for pupil dilation it is also normal. no vomitings. But still I am am very much scared if some internal injury happened. What all symptoms i can look out for?

doctor1 MD

I have photophobia , very sensitive to bright light and my eyes get tired easily. I also have chronic fatigue , so I think it may be possible that my muscles in my eyes got weaker and my pupil may contract slower or contract less than expected....

doctor1 MD

Male 20 years old adverse reaction to an antibiotic Not previously allergic to antibiotics. Psychotic episodes , pupil dilation , headaches, hallucinations. The patient is actually my son who is currently in the mental health ward of the hospital. The Doctors there have never dealt with a drug reaction like this before and currently do not have any answers. He is taking seroquil twice a day and that has helped somewhat but his pupils are almost always dilated, he acts like he has just taken amphetamines and his brain races. Do you think his brain chemistry may have been altered or his neurotransmitters affected by this reaction? If so what could be a possible treatment?